Alert archive / Alabama / Wind Advisories in 2012

Wind Advisory 10, NWS Huntsville, AL

October 28, 20124 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee

NWS Huntsville, AL issued this wind advisory at Oct 28, 2012, 3:10 PM CDT for 4 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Oct 30, 2012, 7:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2012, 3:10 PM CDT (20:10 UTC)
In effect from
Oct 30, 2012, 7:00 AM CDT
Expired
Oct 30, 2012, 12:58 PM CDT
In force
6 hr
Issued by
NWS Huntsville, AL

Counties DeKalb County, AL, Jackson County, AL, Madison County, AL, Marshall County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 17 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

715 
WWUS74 KHUN 282010
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
310 PM CDT SUN OCT 28 2012

...WINDY CONDITIONS EXPECTED ACROSS THE TENNESSEE VALLEY...

.AS SANDY MOVES UP THE EAST COAST...STRONG NORTHERLY WINDS WILL FLOW
INTO THE TENNESSEE VALLEY. THESE WINDS WILL BE STRONGEST ON MONDAY
AND TUESDAY...ESPECIALLY OVER THE HIGHER TERRAIN.

ALZ006-008>010-TNZ076-096-097-290300-
/O.NEW.KHUN.WI.Y.0009.121029T1500Z-121030T0000Z/
/O.NEW.KHUN.WI.Y.0010.121030T1200Z-121031T0000Z/
MADISON-MARSHALL-JACKSON-DEKALB-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...HUNTSVILLE...GUNTERSVILLE...
SCOTTSBORO...FORT PAYNE...LYNCHBURG...FAYETTEVILLE...WINCHESTER
310 PM CDT SUN OCT 28 2012

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY...
...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY. A
WIND ADVISORY HAS ALSO BEEN ISSUED FROM 7 AM TO 7 PM CDT TUESDAY.

* TIMING AND AREAS AFFECTED...MONDAY 10 AM TO 7 PM AND AGAIN ON
  TUESDAY FROM 7 AM TO 7 PM FOR NORTHEAST ALABAMA AND SOUTHERN
  MIDDLE TENNESSEE.

* WINDS...SUSTAINED NORTH TO NORTHWEST WINDS OF 15 TO 25 MPH WITH
  GUSTS TO 35 MPH. GUSTS TO 40 MPH OVER THE HIGHER TERRAIN.

* IMPACTS...WINDS COULD CAUSE OUTDOOR LAWN FURNITURE TO BLOW AROUND
  AND MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH...
OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS
REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$
7 follow-up statements
934 
WWUS74 KHUN 290208
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
908 PM CDT SUN OCT 28 2012

...WINDY CONDITIONS EXPECTED ACROSS THE TENNESSEE VALLEY...

.AS SANDY MOVES UP THE EAST COAST...STRONG NORTHERLY WINDS WILL
FLOW INTO THE TENNESSEE VALLEY. THESE WINDS WILL BE STRONGEST ON
MONDAY AND TUESDAY...ESPECIALLY OVER THE HIGHER TERRAIN.

ALZ006-008>010-TNZ076-096-097-291100-
/O.CON.KHUN.WI.Y.0009.121029T1500Z-121030T0000Z/
/O.CON.KHUN.WI.Y.0010.121030T1200Z-121031T0000Z/
MADISON-MARSHALL-JACKSON-DEKALB-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...HUNTSVILLE...GUNTERSVILLE...
SCOTTSBORO...FORT PAYNE...LYNCHBURG...FAYETTEVILLE...WINCHESTER
908 PM CDT SUN OCT 28 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
MONDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT
TUESDAY...

* TIMING AND AREAS AFFECTED...MONDAY 10 AM TO 7 PM AND AGAIN ON 
  TUESDAY FROM 7 AM TO 7 PM FOR NORTHEAST ALABAMA AND SOUTHERN 
  MIDDLE TENNESSEE. 

* WINDS...SUSTAINED NORTH TO NORTHWEST WINDS OF 15 TO 25 MPH WITH
  GUSTS OF 35 MPH...AND AROUND 40 MPH ON THE HIGHER TERRAIN.

* IMPACTS...WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES
  DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH...
OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. ENSURE ALL LOOSE OUTDOOR
OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$

KULA
161 
WWUS74 KHUN 290840
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
340 AM CDT MON OCT 29 2012

...WINDY CONDITIONS EXPECTED ACROSS THE TENNESSEE VALLEY...

.AS SANDY MOVES UP THE EAST COAST...STRONG NORTHERLY WINDS WILL
FLOW INTO THE TENNESSEE VALLEY. THESE WINDS WILL BE STRONGEST TODAY
AND ON TUESDAY...ESPECIALLY OVER THE HIGHER TERRAIN.

ALZ007-016-291800-
/O.EXA.KHUN.WI.Y.0009.121029T1500Z-121030T0000Z/
MORGAN-CULLMAN-
INCLUDING THE CITIES OF...DECATUR...CULLMAN
340 AM CDT MON OCT 29 2012

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

* TIMING AND AREAS AFFECTED...TODAY FROM 10 AM TO 7 PM FOR NORTH
  CENTRAL ALABAMA.

* WINDS...SUSTAINED NORTH TO NORTHWEST WINDS OF 15 TO 25 MPH 
  WITH GUSTS OF 35 MPH...AND AROUND 40 MPH ON THE HIGHER 
  TERRAIN. 

* IMPACTS...WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES 
  DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH...
OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. ENSURE ALL LOOSE
OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND
TRASH CANS.

&&

$$

ALZ006-008>010-TNZ076-096-097-291800-
/O.CON.KHUN.WI.Y.0009.121029T1500Z-121030T0000Z/
/O.CON.KHUN.WI.Y.0010.121030T1200Z-121031T0000Z/
MADISON-MARSHALL-JACKSON-DEKALB-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...HUNTSVILLE...GUNTERSVILLE...
SCOTTSBORO...FORT PAYNE...LYNCHBURG...FAYETTEVILLE...WINCHESTER
340 AM CDT MON OCT 29 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT
TUESDAY... 

* TIMING AND AREAS AFFECTED...TODAY FROM 10 AM TO 7 PM AND AGAIN ON
  TUESDAY FROM 7 AM TO 7 PM FOR NORTHEAST ALABAMA AND SOUTHERN
  MIDDLE TENNESSEE.

* WINDS...SUSTAINED NORTH TO NORTHWEST WINDS OF 15 TO 25 MPH 
  WITH GUSTS OF 35 MPH...AND AROUND 40 MPH ON THE HIGHER 
  TERRAIN. 

* IMPACTS...WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES 
  DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH...
OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. ENSURE ALL LOOSE
OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND
TRASH CANS.

&&

$$
240 
WWUS74 KHUN 291759
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1259 PM CDT MON OCT 29 2012

...WINDY CONDITIONS EXPECTED ACROSS THE TENNESSEE VALLEY...

.AS SANDY MOVES UP THE EAST COAST...STRONG NORTHERLY WINDS WILL
FLOW INTO THE TENNESSEE VALLEY. THESE WINDS WILL BE STRONGEST
TODAY AND ON TUESDAY...ESPECIALLY OVER THE HIGHER TERRAIN.

ALZ006-008>010-TNZ076-096-097-300000-
/O.CON.KHUN.WI.Y.0009.000000T0000Z-121030T0000Z/
/O.CON.KHUN.WI.Y.0010.121030T1200Z-121031T0000Z/
MADISON-MARSHALL-JACKSON-DEKALB-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...HUNTSVILLE...GUNTERSVILLE...
SCOTTSBORO...FORT PAYNE...LYNCHBURG...FAYETTEVILLE...WINCHESTER
1259 PM CDT MON OCT 29 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT
TUESDAY...

* TIMING AND AREAS AFFECTED...TODAY FROM 10 AM TO 7 PM AND AGAIN 
  ON TUESDAY FROM 7 AM TO 7 PM FOR NORTHEAST ALABAMA AND 
  SOUTHERN MIDDLE TENNESSEE. 

* WINDS...SUSTAINED NORTH TO NORTHWEST WINDS OF 15 TO 25 MPH 
  WITH GUSTS OF 35 MPH...AND AROUND 40 MPH ON THE HIGHER 
  TERRAIN. 

* IMPACTS...WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES 
  DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH...
OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. ENSURE ALL LOOSE
OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND
TRASH CANS.

&&

$$

ALZ007-016-300000-
/O.CON.KHUN.WI.Y.0009.000000T0000Z-121030T0000Z/
MORGAN-CULLMAN-
INCLUDING THE CITIES OF...DECATUR...CULLMAN
1259 PM CDT MON OCT 29 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING AND AREAS AFFECTED...TODAY FROM 10 AM TO 7 PM FOR NORTH 
  CENTRAL ALABAMA. 

* WINDS...SUSTAINED NORTH TO NORTHWEST WINDS OF 15 TO 25 MPH 
  WITH GUSTS OF 35 MPH...AND AROUND 40 MPH ON THE HIGHER 
  TERRAIN. 

* IMPACTS...WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES 
  DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH...
OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. ENSURE ALL LOOSE
OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND
TRASH CANS.

&&

$$

70/DD
786 
WWUS74 KHUN 292354
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
654 PM CDT MON OCT 29 2012

ALZ006-008>010-TNZ076-096-097-300800-
/O.CAN.KHUN.WI.Y.0009.000000T0000Z-121030T0000Z/
/O.CON.KHUN.WI.Y.0010.121030T1200Z-121031T0000Z/
MADISON-MARSHALL-JACKSON-DEKALB-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...HUNTSVILLE...GUNTERSVILLE...
SCOTTSBORO...FORT PAYNE...LYNCHBURG...FAYETTEVILLE...WINCHESTER
654 PM CDT MON OCT 29 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE WIND
ADVISORY FOR TODAY.

* TIMING AND AREAS AFFECTED...FROM 7 AM TO 7 PM ON TUESDAY FOR
  PORTIONS OF NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE.

* WINDS...SUSTAINED NORTH TO NORTHWEST WINDS OF 15 TO 25 MPH 
  WITH GUSTS OF 35 MPH...AND AROUND 40 MPH ON THE HIGHER 
  TERRAIN. 

* IMPACTS...WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES 
  DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH...
OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. ENSURE ALL LOOSE
OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND
TRASH CANS.

&&

$$

ALZ007-016-300100-
/O.CAN.KHUN.WI.Y.0009.000000T0000Z-121030T0000Z/
MORGAN-CULLMAN-
INCLUDING THE CITIES OF...DECATUR...CULLMAN
654 PM CDT MON OCT 29 2012

...WIND ADVISORY IS CANCELLED FOR TODAY...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL CONTINUE TO DECREASE TONIGHT AND AS A RESULT THE WIND
ADVISORY HAS BEEN CANCELLED.

$$
683 
WWUS74 KHUN 300326
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1026 PM CDT MON OCT 29 2012

ALZ006-008>010-TNZ076-096-097-301000-
/O.CON.KHUN.WI.Y.0010.121030T1200Z-121031T0000Z/
MADISON-MARSHALL-JACKSON-DEKALB-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...HUNTSVILLE...GUNTERSVILLE...
SCOTTSBORO...FORT PAYNE...LYNCHBURG...FAYETTEVILLE...WINCHESTER
1026 PM CDT MON OCT 29 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT
TUESDAY...

* TIMING AND AREAS AFFECTED...FROM 7 AM TO 7 PM ON TUESDAY FOR 
  PORTIONS OF NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE. 

* WINDS...SUSTAINED NORTH TO NORTHWEST WINDS OF 15 TO 25 MPH 
  WITH GUSTS OF 35 MPH...AND AROUND 40 MPH ON THE HIGHER 
  TERRAIN. 

* IMPACTS...WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES 
  DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH...
OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. ENSURE ALL LOOSE
OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND
TRASH CANS.

&&

$$
835 
WWUS74 KHUN 300944
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
444 AM CDT TUE OCT 30 2012

ALZ006-008>010-TNZ076-096-097-301830-
/O.CON.KHUN.WI.Y.0010.121030T1200Z-121031T0000Z/
MADISON-MARSHALL-JACKSON-DEKALB-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...HUNTSVILLE...GUNTERSVILLE...
SCOTTSBORO...FORT PAYNE...LYNCHBURG...FAYETTEVILLE...WINCHESTER
444 AM CDT TUE OCT 30 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING AND AREAS AFFECTED...UNTIL 7 PM TODAY FOR PORTIONS OF
  NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE.

* WINDS...SUSTAINED NORTH TO NORTHWEST WINDS OF 15 TO 25 MPH 
  WITH GUSTS OF 35 MPH...AND AROUND 40 MPH ON THE HIGHER 
  TERRAIN. 

* IMPACTS...WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES 
  DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH...
OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. ENSURE ALL LOOSE
OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND
TRASH CANS.

&&

$$
766 
WWUS74 KHUN 301758
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1258 PM CDT TUE OCT 30 2012

...WIND ADVISORY IS CANCELLED...

ALZ006-008>010-TNZ076-096-097-301900-
/O.CAN.KHUN.WI.Y.0010.000000T0000Z-121031T0000Z/
MADISON-MARSHALL-JACKSON-DEKALB-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...HUNTSVILLE...GUNTERSVILLE...
SCOTTSBORO...FORT PAYNE...LYNCHBURG...FAYETTEVILLE...WINCHESTER
1258 PM CDT TUE OCT 30 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE WIND
ADVISORY. 

WINDS ACROSS THE AREA SHOULD REMAIN BELOW ADVISORY CRITERIA FOR THE
REMAINDER OF THIS AFTERNOON. HOWEVER...A FEW GUSTS TO 30 MPH REMAIN
POSSIBLE. 

$$

RSB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Oct 28, 12:44 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Oct 28, 12:44 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1244 PM CDT SUN OCT 28 2012

.UPDATE...
FOR 18Z TAFS

&&

.DISCUSSION...
/ISSUED 1040 AM CDT SUN OCT 28 2012/
SATELLITE INDICATES THE CLEARING LINE IS EVER SO SLOWLY MOVING ITS
WAY TO THE EAST...WITH SOME SCATTERING OF THE CLOUDS ACROSS MUCH OF
NORTH CENTRAL ALABAMA AND SOUTHERN MIDDLE TENNESSEE. WHILE THE CLOUDS
MADE FOR A BITTERLY COLD DAY ON SATURDAY...THEY HUNG AROUND ENOUGH
OVERNIGHT TO PREVENT TEMPERATURES FROM FALLING INTO THE 30S. AS
SUCH...TEMPERATURES ARE ACTUALLY CLIMBING PRETTY WELL TODAY
/ESPECIALLY IN THE WEST AND CENTRAL WHERE PARTIAL SUNSHINE IS
REACHING THE SURFACE/. HOWEVER...IN THE EAST WHERE ISENTROPIC
ANALYSIS SUGGESTS THE CLOUD COVER WILL LINGER THROUGH AT LEAST
21Z...NOT EXPECTING MUCH IN THE WAY OF WARMING. AS SUCH...OPTED TO
DROP HIGH TEMPERATURES A DEGREE OR TWO IN OUR EASTERN THREE COUNTIES.

TEMPERATURES ASIDE...THE GUSTY NORTH WINDS WILL MAKE IT FEEL EVEN
COOLER OUTSIDE. OBS FROM AROUND THE AREA SUGGEST GUSTS ARE CURRENTLY
PEAKING AROUND 28-30 MPH...AND THESE GUSTS ARE BEING REACHED BOTH IN
THE HIGHER TERRAIN AND IN THE VALLEY LOCATIONS. THE RAP SEEMS TO HAVE
A GOOD HANDLE ON THE MIXING-INDUCED GUSTS AS WELL AS THE PRESSURE
GRADIENT GUSTS...SO HAVE TRENDED THE GUST FORECAST IN THIS DIRECTION.
WHILE COULD CERTAINLY SEE A FEW GUSTS TO AROUND 33 MPH THIS
AFTERNOON...DO NOT EXPECT WIND ADVISORY CONDITIONS TO BE MET TODAY.
TOMORROW...HOWEVER...THE WINDS WILL LIKELY BE A BIT STRONGER...AND A
WIND ADVISORY MAY BE NEEDED.

MADE SOME CHANGES TO THE FORECAST CLOUD COVER GRIDS TO ACCOUNT FOR
THE CLEARING TODAY...BUT NO OTHER CHANGES WERE MADE TO THE FORECAST.

JLL

&&

.AVIATION...
FOR 18Z TAFS... VFR CONDITIONS ARE EXPECTED AT BOTH TERMINALS THROUGH
THE TAF PERIOD..BUT WINDS ARE THE MAIN FLIGHT CONCERN. NORTHERLY
WINDS WILL GUST AROUND 23/25KTS THIS AFTERNOON THEN DECREASE
TONIGHT...BUT WILL BECOME BLUSTERY AGAIN MONDAY MORNING WITH GUSTS
REACHING 25KTS.

JMS

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Oct 28, 2:55 PM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
255 PM CDT SUN OCT 28 2012

ALZ001>010-016-TNZ076-096-097-291000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
255 PM CDT SUN OCT 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

WIND CHILL VALUES IN THE MIDDLE AND UPPER 20S ARE EXPECTED LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

WINDY CONDITIONS ARE EXPECTED ACROSS THE TENNESSEE VALLEY ON MONDAY
AND TUESDAY...ESPECIALLY EAST OF INTERSTATE 65. A WIND ADVISORY IS IN
EFFECT FOR THESE AREAS ON MONDAY...AND AGAIN ON TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Oct 28, 2:55 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
255 PM CDT SUN OCT 28 2012

ALZ006-008>010-TNZ076-096-097-290600-
MADISON-MARSHALL-JACKSON-DEKALB-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...HUNTSVILLE...GUNTERSVILLE...SCOTTSBORO...
FORT PAYNE...LYNCHBURG...FAYETTEVILLE...WINCHESTER
255 PM CDT SUN OCT 28 2012

...UNSEASONABLY COOL CONDITIONS EXPECTED EARLY THIS WEEK

AS HURRICANE SANDY TRACKS UP THE EAST COAST...MUCH COLDER AIR WILL
FUNNEL ACROSS THE TENNESSEE VALLEY IN HER WAKE. AS TEMPERATURES FALL
INTO THE MIDDLE 30S TONIGHT...THE ADDITION OF NORTH WINDS AROUND 10
MPH WILL PRODUCE WIND CHILL VALUES IN THE MIDDLE AND UPPER 20S. ON
MONDAY NIGHT...THE AIR TEMPERATURE WILL FALL INTO THE LOW 30S...AND
NORTHWEST WINDS OF AROUND 10 MPH WILL PRODUCE WIND CHILL VALUES IN
THE MIDDLE 20S.

NOW MAY BE A GOOD TIME TO MOVE OR COVER SENSITIVE VEGETATION...AND
ALSO BRINGS PETS INSIDE.

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 3:10 PM CDTWind AdvisoryHUNCullman, DeKalb, Jackson, Madison, Marshall, Morgan28 hr

Nearby

Wind Advisories in Alabama, 2012Wind Advisories in Tennessee, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.